Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 412, NWS Pueblo, CO

July 15, 2023Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 15, 2023, 8:19 PM MDT for Las Animas County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2023, 8:19 PM MDT (02:19 UTC)
Expired
Jul 15, 2023, 9:00 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 136 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 2:09 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.3 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2023-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2023-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
3937 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

885 
WUUS55 KPUB 160219
SVRPUB
COC071-160300-
/O.NEW.KPUB.SV.W.0412.230716T0219Z-230716T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
819 PM MDT Sat Jul 15 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  South central Las Animas County in southeastern Colorado...

* Until 900 PM MDT.

* At 818 PM MDT, a severe thunderstorm was located near Hoehne, or
  near Trinidad, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Hoehne around 830 PM MDT.

Other locations in the path of this severe thunderstorm include
Model.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3713 10442 3728 10451 3748 10440 3720 10403
TIME...MOT...LOC 0218Z 238DEG 18KT 3723 10442 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ehr
3 follow-up statements
188 
WWUS55 KPUB 160228
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
828 PM MDT Sat Jul 15 2023

COC071-160300-
/O.CON.KPUB.SV.W.0412.000000T0000Z-230716T0300Z/
Las Animas CO-
828 PM MDT Sat Jul 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

At 827 PM MDT, a severe thunderstorm was located near Hoehne, or 8
miles east of Trinidad, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of south
central Las Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3713 10441 3722 10445 3737 10426 3720 10403
TIME...MOT...LOC 0227Z 270DEG 21KT 3720 10435 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ehr
521 
WWUS55 KPUB 160242
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
842 PM MDT Sat Jul 15 2023

COC071-160300-
/O.CON.KPUB.SV.W.0412.000000T0000Z-230716T0300Z/
Las Animas CO-
842 PM MDT Sat Jul 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

At 842 PM MDT, a severe thunderstorm was located 11 miles southeast
of Model, or 20 miles east of Trinidad, moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of south
central Las Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3714 10435 3717 10438 3728 10414 3720 10403
TIME...MOT...LOC 0242Z 261DEG 28KT 3719 10414 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ehr
813 
WWUS55 KPUB 160255
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
855 PM MDT Sat Jul 15 2023

COC071-160304-
/O.EXP.KPUB.SV.W.0412.000000T0000Z-230716T0300Z/
Las Animas CO-
855 PM MDT Sat Jul 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY WILL EXPIRE AT 900 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

Remember, a Severe Thunderstorm Warning still remains in effect for
southcentral Las Animas County.

LAT...LON 3714 10435 3717 10438 3728 10414 3720 10403
TIME...MOT...LOC 0254Z 238DEG 18KT 3722 10409 

$$

Ehr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:21 PM MDT, 5 hours 58 minutes earlier.

Area forecast discussion, Jul 15, 2:21 PM MDT, 5 hours 58 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
221 PM MDT Sat Jul 15 2023

.SHORT TERM...(This evening through Sunday)
Issued at 1248 PM MDT Sat Jul 15 2023

Key Messages:

1) Showers and Thunderstorms the rest of Today into this evening.
Strong to severe more likely over southern I-25 and the Raton.

2) Mostly dry and hot Sunday.

Currently...

Showers and thunderstorms have already started popping up across the
eastern mountains, Palmer Divide, and Raton Mesa. Currently the
strongest storms are up over El Paso and Teller Counties, assisted
by the terrain. However, dewpoints in those areas are on the lower
end (only in the 40s over most of El Paso) which may work to limit
storm strength somewhat. Still expecting marginal to possibly low-
end severe. SPC mesoanalysis is currently showing between 1000-2000
J/kg of CAPE, not an enormous amount but still enough for storms,
while bulk shear is over 40 knots across the board. As of now, the
most supportive air is still over southern I-25 and the Raton, so we
will be watching that area closely for more rapid development in the
coming hours.

Rest of Today and Tonight...

Showers and thunderstorms will continue to form off of our eastern
mountains this afternoon, before pushing southeast into better air.
Storms will intensify into strong to severe as they get south of
Pueblo County, and with plenty of shear in place the chances of
supercells increases greatly. Storms will be capable of large hail
and damaging winds. Locally heavy rainfall is expected as well, but
if storms keep moving southeast then flash flood potential should be
somewhat limited, although some short-term guidance does have storms
lingering over El Paso County for a few more hours which could cause
some hydro concerns. The tornado threat for this evening is still
low but definitely non-zero given the shear, with the areas of
greatest concern being along the New Mexico border.

Storms should clear the CWA before midnight, if not sooner, and
conditions will be dry the rest of tonight. Overnight low
temperatures will be in the 50s-60s over most of the areas, with the
valleys cooling into the high-40s.

Sunday...

Sunday still appears to be much warmer and quieter across our CWA.
The upper-level ridge will continue to build in just to our west
while northwest flow continues aloft. However, weaker winds will be
moving in overhead and the synoptic forcing will push to the
northeast of us. High temperatures will soar beneath large-scale
subsidence, with mid-high 90s over much of the eastern plains and
low-90s over the high valleys and mountains/plains interface. Some
very isolated showers will be possible in the afternoon, but would
mostly just be some weaker, high-based showers over the southern
Sangres.

.LONG TERM...(Sunday night through Saturday)
Issued at 1248 PM MDT Sat Jul 15 2023

Key Messages:

1) Hot and dry Monday and Tuesday

2) Modest cooling trend and better chances for precipitation
starting mid week.

.Monday and Tuesday...Upper ridge continues to move eastward and
flattens on Tuesday, with the ridge axis over the CWA.
Temperatures will approach daily record high values on Monday and
Tuesday. NBM values ties the daily records at ALS. At COS and PUB,
NBM highs are slightly below the daily records, with the NBM 75
and 90 percentile meeting or exceeding the daily record highs.
Models moisten the mid level slightly on Tuesday with increase
chances for some high based convection mainly over the mountains.
This may cool temperatures slightly on Tuesday, where any storms
develop. HeatRisk suggest heat advisory values for the southern
I25 corridor where forecast minimums are in the upper 60s Monday
night. Later shifts can evaluate any heat advisories, as daytime
temperatures are in the high risk category for the southern I25
corridor and the San Luis Valley.,

Have some concerns for fire weather issues on Monday and
Tuesday with humidities below critical values. Land mangers
indicate fuels in fire weather zones 225, 228, 229, and 230 are
critical. Winds speeds appear to remain below critical values on
Monday, but may increase slightly on Tuesday to be above critical
fire weather values.

Daily high records
     Mon (7/17)       Tues (7/18)
ALS...92...2005        92....1989
COS...96...2019        98....2003
PUB..105...2003       105....2022

.Wednesday through Saturday...As disturbances move over the
ridge, the ridge amplifies and retrogrades to the west with a mean
trough in the midwest. This pattern would tend to increase
upslope flow over the eastern plains and into the eastern
mountains. The upslope flow will bring an increase in low level
moisture. Also, modest monsoon plume develops with and increase in
mid level moisture.

From the eastern mountains and eastward, there will be a modest
cooling trend with increase chances for convection during the
afternoon and evening. The ensembles and operational models
highlight Thursday and Friday for the best chances for storms. On
Thursday and Friday, QPF increases on the plains and ensembles
show the best chances for higher CAPE.

For the high valleys and remaining mountains, there will be an
increase in the coverage of diurnal convection. The ensemble means
have PWAT approaching normal values, but suspect the models may
be moistening too quickly. Expect storms to be fairly high based
with generally modest QPF. --PGW--

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1248 PM MDT Sat Jul 15 2023

KALS: VFR conditions are expected through 24 hours, with some gusty
northwest winds to 20 knots for a few hours this evening.

KCOS: Showers and thunderstorms are expected in the area this
afternoon into early evening. Storms are already close to the
terminal, and some light rain is expected to briefly move overhead.
Storms could also produce gusty outflow winds and locally heavy
rainfall. Cigs will be reduced close to MVFR conditions. Winds are
currently expected to stay southeast, but thunderstorms could
produce more erratic gusts if too close by. Some guidance shows more
isolated showers drifting close to the terminal around 02Z, with
fairly low confidence. Could produce some gusty outflow winds and
light rainfall close to the terminal. All precipitation will be away
from the terminal by 06Z tonight, after which calm VFR conditions
prevail.

KPUB: VFR expected, although showers and thunderstorms will be in
the area starting around 22Z this afternoon. Thunderstorms will
produce some gusty outflow winds, although at this time no
precipitation is expected at the terminal. Storms should be out of
the immediate area by 01Z, after which VFR conditions prevail
through 24 hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GARBEROGLIO
LONG TERM...PGW
AVIATION...GARBEROGLIO
Hazardous weather outlook, Jul 15, 11:18 AM MDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1118 AM MDT Sat Jul 15 2023

COZ058>089-093>099-161730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1118 AM MDT Sat Jul 15 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorm development is expected across the eastern
mountains and parts of the plains today. Storms will develop across
the mountains through early afternoon before spreading into the
adjacent plains and the I-25 corridor. A few thunderstorms are
expected across the Pikes Peak Region mid-afternoon, and could
produce hail up to 1 inch in diameter along with gusty winds and
heavy rainfall.

Stronger to severe storms will be possible over the Raton Mesa and
the southern I-25 corridor this afternoon into early evening,
forming over adjacent mountains before moving southeast. The
strongest storms will be capable of producing hail 1 to 2 inches
wide, damaging winds of 60-70 mph, and heavy rain with localized
flash flooding possible. There will also be a low end threat for
isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Much above average temperatures are becoming increasingly likely
Sunday through Tuesday, with Monday expected to be the hottest day
of the extended period. These temperatures could increase the
heat risk and heated related issues for the region.

More widespread thunderstorm activity is forecast to return to the
region Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

GARBEROGLIO/06

In the hours before

Special weather statement, Jul 15, 6:35 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
635 PM MDT Sat Jul 15 2023

COZ088-094-160115-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
635 PM MDT Sat Jul 15 2023

...A strong thunderstorm will impact portions of central Las Animas
County through 715 PM MDT...

At 635 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Thatcher, or 32 miles northeast of Trinidad, moving
southeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of central Las Animas
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3746 10410 3758 10400 3755 10386 3727 10367
      3719 10399
TIME...MOT...LOC 0035Z 335DEG 20KT 3740 10399

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 15, 7:08 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
708 PM MDT Sat Jul 15 2023

COZ084-085-160145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
708 PM MDT Sat Jul 15 2023

...A strong thunderstorm will impact portions of north central El
Paso County through 745 PM MDT...

At 708 PM MDT, Doppler radar was tracking a strong thunderstorm over
Black Forest, or 14 miles northeast of Colorado Springs, moving
southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Falcon around 720 PM MDT.

Other locations in the path of this storm include Schriever AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3876 10449 3905 10483 3913 10471 3913 10423
TIME...MOT...LOC 0108Z 311DEG 39KT 3903 10471

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 15, 7:29 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
729 PM MDT Sat Jul 15 2023

COZ074-088-094-160200-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
729 PM MDT Sat Jul 15 2023

...A strong thunderstorm will impact portions of south central Las
Animas County through 800 PM MDT...

At 729 PM MDT, Doppler radar was tracking a strong thunderstorm near
Starkville, or near Trinidad, moving southeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Trinchera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3712 10451 3723 10432 3702 10397 3699 10405
      3699 10443
TIME...MOT...LOC 0129Z 310DEG 11KT 3712 10444

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Local storm report, Jul 15, 7:31 PM MDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
731 PM MDT Sat Jul 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     Hail             1 S Black Forest        39.00N 104.70W
07/15/2023  M1.00 inch       El Paso            CO   Trained Spotter

&&
Special weather statement, Jul 15, 8:05 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
805 PM MDT Sat Jul 15 2023

COZ084-085-160230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
805 PM MDT Sat Jul 15 2023

...A strong thunderstorm will impact portions of northeastern El Paso
County through 830 PM MDT...

At 805 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellicott, or 27 miles east of Colorado Springs, moving southeast at
40 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Calhan, Yoder, Truckton, Ellicott and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3899 10406 3860 10406 3875 10443 3903 10432
TIME...MOT...LOC 0205Z 300DEG 33KT 3884 10431

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr
Special weather statement, Jul 15, 8:08 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
808 PM MDT Sat Jul 15 2023

COZ074-088-160245-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
808 PM MDT Sat Jul 15 2023

...A strong thunderstorm will impact portions of south central Las
Animas County through 845 PM MDT...

At 808 PM MDT, Doppler radar was tracking a strong thunderstorm over
Trinidad, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Trinidad, Starkville and Hoehne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.

&&

LAT...LON 3707 10453 3724 10460 3736 10431 3711 10407
TIME...MOT...LOC 0208Z 251DEG 27KT 3718 10447

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 6:00 PM MDTSpecial Weather StatementPUBLas Animas30 min
Jul 15, 6:13 PM MDTSpecial Weather StatementPUBLas Animas32 min
Jul 15, 6:33 PM MDTSevere Thunderstorm WarningPUBLas Animas27 min
Jul 15, 6:35 PM MDTSpecial Weather StatementPUBLas Animas40 min
Jul 15, 6:59 PM MDTSevere Thunderstorm WarningPUBLas Animas31 min
Jul 15, 7:08 PM MDTSpecial Weather StatementPUBEl Paso37 min
Jul 15, 7:29 PM MDTSpecial Weather StatementPUBLas Animas31 min
Jul 15, 7:37 PM MDTSevere Thunderstorm WarningPUBLas Animas19 min
Jul 15, 8:05 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jul 15, 8:08 PM MDTSpecial Weather StatementPUBLas Animas37 min
Jul 15, 8:34 PM MDTSpecial Weather StatementPUBEl Paso41 min
Jul 15, 8:40 PM MDTSevere Thunderstorm WarningPUBLas Animas35 min
Jul 15, 8:51 PM MDTSevere Thunderstorm WarningPUBLas Animas23 min
Jul 15, 9:11 PM MDTSevere Thunderstorm WarningPUBLas Animas49 min
Jul 16, 2:55 PM MDTHeat AdvisoryPUBAlamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more30 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.